Comments (10)
sorted by:
You're viewing a single comment thread. View all comments, or full comment thread.
1
Hanging_Chad [S] 1 point ago +1 / -0

I thought it was the other way around?

2
xkgb 2 points ago +2 / -0

Officially this may have been deboonked, but I don't care, I consider it solid advice.

https://news.yahoo.com/avoid-taking-ibuprofen-covid-19-symptoms-202007508.html

Geneva (AFP) - The World Health Organization recommended Tuesday that people suffering COVID-19 symptoms avoid taking ibuprofen, after French officials warned that anti-inflammatory drugs could worsen effects of the virus.

The warning by French Health Minister Olivier Veran followed a recent study in The Lancet medical journal that hypothesised that an enzyme boosted by anti-inflammatory drugs such as ibuprofen could facilitate and worsen COVID-19 infections.

Asked about the study, WHO spokesman Christian Lindmeier told reporters in Geneva the UN health agency's experts were "looking into this to give further guidance."

"In the meantime, we recommend using rather paracetamol, and do not use ibuprofen as a self-medication. That's important," he said.

1
Hanging_Chad [S] 1 point ago +1 / -0

Isn't Tylenol toxic to the liver?

2
xkgb 2 points ago +2 / -0

I hadn't heard about this before. I had heard that ibuprofen should not be taken on an empty stomach, but I hadn't heard about acetaminophen causing liver damage.

It looks like it is possible, though I don't think it's common. According to this page Tylenol does cause a toxic substance to be metabolized in the liver. They say if you don't take to much it's easily eliminated from the body. I guess it's probably best only to take it if you really need it, don't take too much, and don't take it with other drugs including alcohol.

https://www.verywellhealth.com/how-does-tylenol-cause-liver-damage-1759893